MAUDE Adverse Event Report: COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03540
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx wire, guide, catheter.Occupation = non-healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to patient contact, a hair was found inside the package of a safe-t-j amplatz extra-stiff support wire guide.The device did not make contact with any patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation: reviews of the complaint history, device history record, documentation, manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device revealed a black fiber of unknown source attached to the spiral holder of the device.No other defects were observed.Additionally, a document-based investigation evaluation was performed.The device was otherwise packaged to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has nonetheless concluded that the presence of the fiber can be related to the manufacturing and packaging of the device.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8846222
Report Number1820334-2019-01882
Device Sequence Number11167304
Product Code DQX
UDI-Device Identifier00827002035409
UDI-Public(01)00827002035409(17)220721(10)NS8017819
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2022
Device Model NumberG03540
Device Catalogue NumberTHSCF-38-100-3-AES
Device Lot NumberNS8017819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1